I am on Lexapro and I have been on it now for 6 months. I was taking Paxil for 3 weeks and stopped that cold turkey but I also started taking the Lexapro when I stopped the Paxil. I think you should be fine because you have only been taking it for 2 weeks and it takes about 4 - 6 weeks to build up to a pharmacutical dosage. Now I also think you might have a little of withdrawl symptoms but I'm not sure about that. You should call a pharmacist and they will be able to tell you what to expect for only taking Lexapro for 2 weeks. Why do you want to stop taking it anyway? I think Lexapro is great. In the begining it made me feel tired and like I didn't care about anything but after a few weeks I was great. I gained some weight taking it but I rather be chubby that anxious/panicy all the time.
My friend stopped taking Lexapro 10 mg cold turkey and was pretty bad off for 3 weeks. I would not suggest this approach.
While taking Lexapro, should I take NyQuil while I have a cold?
To be realistic, probably yes. I had been on Lexapro for 4 weeks and decided to quit "cold turkey." I was taking 10 mg. I quit 6 days ago and I'm experiencing the withdrawal symptoms: nausea, lightheaded, dizziness and headaches. I hope that this doesn't last too much longer but if you do decide to quit on your own just be prepared not to feel so great for at least 2 weeks.
I am on my fourth day of quitting Lexapro cold turkey. Yes, I am itching! I am hoping that this goes away, along with a nagging dizziness if I turn my head too fast or stand up abruptly
I would not recommend quiting cold turkey - you need to quit over several weeks lowering your dose each week. When you do finally quit you may experience some side effects such as dizzyness, nausea, and sleeplessness. That's what happened to me. It lasted for about two weeks but I found that taking some dramamine helped with the dizzyness and nausea. A few Tylenol PM's helped me get to sleep. I feel so much better being off this drug - the two weeks of feeling not so great were worth it!
Absolutely ween!!! DO NOT STOP COLD TURKEY!! My doctor wrote a schedule of weaning off of 20 mg over 6 weeks. It has helped a lot, and I am having minimal withdrawl symptoms. The fatigue seems to be the worst. I am taking a super complex B and fish oil- which seem to help.
It is not recommended to stop Lexapro cold turkey. Everyone's withdrawal period is different, and the amount of time it takes to be fully off the drug depends on many factors. Check out this link for information on the topic: http://mentalhealthdaily.com/2014/05/07/lexapro-withdrawal-symptoms-how-long-do-they-last/
Yes, it can. You should not quit taking mental health drugs without the advice of a physician and cutting back slowly. Going off them cold turkey can cause serious side effects.
I have been on Lexapro for over 3 years and stopped cold turkey. I have the 'head sparks' and have had them for 3 weeks now. It has definitely interfered with concentration which causes agitation and irritability. I have also not had one night without seriously bizarre dreams that last the entire night. Whatever it takes, it can't last forever and can't say Lexapro did anything for me but cause serious weight gain. It's easier to deal with life than to mask it with medication; I recommend getting involved in self help books.
can not say
I have been taking lexapro for about 4 years.I decided on my own to stop taking it all together. I instantly had more energy.I am on my second week and am still having "brain shocks" mainly when I make sudden adjustments with my eyes. Loud noizes or yelling triggers it also.Other than that no other side effects.
First, you shouldn't stop "cold-turkey" to avoid side effects of withdrawal. The general rule-of-thumb would be about a week, BUT the therapeutic effect of the medication will gradually reduce beginning the day you stop taking it.
yes!!! I experienced it even when I went from taking 10mg for a week to 10 mg every other day to taking the medicine every few days...never just stop cold turkey, you will go through hell!
Irritability, shakes, heart palpitations and the reoccurence of symptoms you were having before taking the Lexapro. In order to stop taking an anti-depressant you need to gradually step down your dosage.Answerlexapro withdrawl is no joke. I wish I had been informed of it before I started taking it. I became incredably disoriented, had vision problems (flutters), breathing problems, even stepping down my dosage did not help. It is scary and It took me almost 3 weeks before I stoped feeling these effects. AnswerThe biggest mistake many can make is coming off the drug (or any drug) on their own. They feel because it's not addictive they can do so, but it's important that one works well with their doctor to decrease the dose very slowly. Your brain has been use to this drug altering brain chemistry! I stared taking of Lexapro about 2.5 years ago for "circumstantial" depression. I was also attending psycho-therapy sessions monthly, but when the symptoms of depression got very hard, i.e suicidal thoughts constantly, I increased these sessions to weekly.The therapy helped me more than Lexapro ever could have. Now, with help from the Therapist, I've worked out what my demons are and am able to recognise their triggers.AnswerI stopped taking Lexapro (cold turkey) over 2 weeks ago. Initially I stopped accidentally. I started a new job that changed my daily routine. At day 5 of not taking Lexapro, I decided to continue cold-turkey as I hadn't experienced any recognisable symptoms of withdrawal. However, within a few days the symptoms began in earnest and continue still. My symptoms were as follows:- General malaiseChronic lethargyCrying spelll (just once thank God!)Dizziness accompanied with "electic brain zaps". (By far, the most persistant symptom for me)Irritability and unreasonable aggressionSlight diarrheaLike most people have stated, going off a potent drug like Lexapro cold turkey is not a good idea. I wouldn't do it again. My therapist recommended weaning off very slowly over a period of time that is half the amount of time that you've been taking the drug. So, if you've been taking Lexapro for 2 years, then you should decrease slowly to 0mgs over a 1 year period. My GP on the other hand, suggested weaning off over just a 2 month period!I've been off Lexapro now for just over 2 weeks and the good news is that the symptoms, while not yet disappeared, have lessened significantly. So, in total disregard to the advise of my very helpful Therapist, I will continue fighting the withdrawals cold turkey ONLY because I want to try for a baby over the next few months.I certainly would't recommend going Cold Turkey to anyone else.
See your doctor or psychiatrist - you should taper down if at all possible. Don't go cold turkey! I have also seen doctors who will give a very very small doss of Prozac to help ween a person off Lexapro more comfortably.
not it will make you go nuts
Taper. Do NOT quit this stuff cold turkey. Tapering depends on the dosage you are taking. If you are on 20mg, for example, take 10 mg for a week and then 5mg for a week and then 5mg every other day. I am not a doctor and you really should talk to YOUR doctor about tapering. Coming off of Lexapro has some pretty nasty side effects for some folks.
I have been on 20mg Lexapro for over 3 years and stopped cold turkey. I have the 'head sparks' and have had them for 3 weeks now. It has definitely interfered with concentration which causes agitation and irritability. I have also not had one night without seriously bizarre dreams that last the entire night. Whatever it takes, it can't last forever and can't say Lexapro did anything for me but cause serious weight gain. It's easier to deal with life than to mask it with medication; I recommend getting involved in self help books.
Fosamax is a prescription grade pain killer. Anyone that tries to quit this drug cold turkey risks going into withdrawal.
i really hope 2 leagly ive been self medicating with them the lexapro stole my sex drive i couldn't get a boner at all i stopped cold turkey and started on benzos and now i feel great
You should NOT stop taking those medications cold turkey with out severe side effects. Go back on your regular dosage. Call the doctor that perscribed the medication and tell him you would like to stop taking it. At that point you and your Doctor can come up with a weening program that will make the transistion much more comfortable and safe for you. You have a much better chance of relapse if you quit cold turkey. Take care
call your doc. tell her what you did. she'll probably want you to restart taking them as directed again and if you really want to come off of them then do it the way you know you should - with a good wean under your prescribing clinicians care.
not a good idea, can induce seizures.
Heres what I've experienced. I'm 18 been on lexapro for 3 years, 60 mg everyday. I just stopped it cold turkey the withdrawals are probably some of the heaviest, I know I must get through it tho, if you want to stop might as well do it at only 6 weeks or I have a feeling you'll experience what I am but then again probably less because you are only at 5 mg. I have also been on Lexapro 10mg. I started in October and recently decided to tapper down. You will most likely experience the withdrawls even if you slowly tapper off, but going cold turkey is actually dangerous. This drug should be pulled off the market along with many others. The withdrawls are unbearable but if you can just tough them out they will go away in about 2-3 weeks. I felt like I was dying! I will never rely on anti depressants again.